Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 12, 2014, 9:51 PM EDT for Gratiot County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2014, 9:51 PM EDT (01:51 UTC)
- Expired
- Apr 12, 2014, 10:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gratiot County, MI
The radar
The Grand Rapids radar (KGRR), 93 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 816 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS53 KGRR 130151
SVRGRR
MIC057-130230-
/O.NEW.KGRR.SV.W.0009.140413T0151Z-140413T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
951 PM EDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRATIOT COUNTY IN CENTRAL MICHIGAN...
* UNTIL 1030 PM EDT
* AT 947 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIVERDALE...
AND MOVING EAST AT 40 MPH. SEVILLE...ELWELL...ALMA...AND ST LOUIS
HAVE THE GREATEST CHANCE OF EXPERIENCING DAMAGING WINDS
THROUGH 1015 PM.
HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE
TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALMA... ASHLEY... ITHACA...
SEVILLE TWP... LAFAYETTE TWP... FOREST HILL...
ELM HALL... POMPEII... NORTH STAR...
ELWELL... RIVERDALE... SUMNER...
BRIDGEVILLE... BANNISTER... WHEELER...
ST. LOUIS... PERRINTON... BRECKENRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4312 8437 4312 8483 4346 8484 4347 8437
4333 8436
TIME...MOT...LOC 0150Z 278DEG 37KT 4341 8480
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TJT2 follow-up statements
641
WWUS53 KGRR 130213
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 PM EDT SAT APR 12 2014
MIC057-130230-
/O.CON.KGRR.SV.W.0009.000000T0000Z-140413T0230Z/
GRATIOT MI-
1013 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRATIOT COUNTY
UNTIL 1030 PM EDT...
AT 1009 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ALMA...AND MOVING EAST AT 40 MPH. THE ALMA AND ST LOUIS AREAS MAY
SEE DAMAGING WINDS BEFORE 1020 PM EDT.
HAZARD...60 MPH WIND GUSTS AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALMA... ASHLEY... ITHACA...
SEVILLE TWP... LAFAYETTE TWP... FOREST HILL...
NORTH STAR... ELWELL... RIVERDALE...
SUMNER... WHEELER... ST. LOUIS...
BRECKENRIDGE... LANGPORT... BEEBE...
GALLOWAY... EUGENE... EDGEWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND
RAPIDS.
&&
LAT...LON 4312 8437 4325 8483 4346 8484 4347 8437
4333 8436
TIME...MOT...LOC 0212Z 275DEG 35KT 4338 8474
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
TJT415
WWUS53 KGRR 130224
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 PM EDT SAT APR 12 2014
MIC057-130234-
/O.EXP.KGRR.SV.W.0009.000000T0000Z-140413T0230Z/
GRATIOT MI-
1024 PM EDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR GRATIOT COUNTY WILL EXPIRE AT
1030 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...WIND GUSTS OVER 50 MPH...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH STORMS IN THE AREA.
LAT...LON 4312 8437 4325 8483 4346 8484 4347 8437
4333 8436
TIME...MOT...LOC 0224Z 275DEG 35KT 4337 8458
$$
TJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:40 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 12, 8:40 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 PM EDT SAT APR 12 2014
LATEST UPDATE...
UPDATE
.SYNOPSIS...
ISSUED AT 329 PM EDT SAT APR 12 2014
ROUNDS OF SHOWERS AND STORMS ARE EXPECTED FROM TONIGHT THROUGH
MONDAY MORNING. A FLOOD WATCH IS IN PLACE FOR MUCH OF SOUTHWEST
LOWER MICHIGAN. THE HEAVIEST RAINS ARE EXPECTED TO FALL NORTH OF A
LINE FROM SOUTH HAVEN TO ALMA...BUT ALL AREAS ARE IN LINE TO SEE AS
MUCH AS AN INCH OF RAIN. SOME LOCATIONS ACROSS CENTRAL LOWER
MICHIGAN MAY SEE PRECIPITATION TOTALS EXCEED THREE INCHES BY MONDAY
AFTERNOON. IT WILL CONTINUE TO BE MILD INTO SUNDAY BEFORE COLDER AIR
WORKS INTO THE REGION ON NORTH WINDS FOR MONDAY. HIGHS ON TUESDAY
WILL LIKELY HOLD IN THE 30S WHICH WILL BE A STARK CONTRAST TO THE
70S WE SAW ACROSS SOUTHERN PORTIONS OF THE AREA TODAY.
&&
.UPDATE...
ISSUED AT 840 PM EDT SAT APR 12 2014
NO SIGNIFICANT FCST OR FLOOD WATCH HEADLINE CHANGES ARE NEEDED
THIS EVENING. KGRR/RGNL RADAR TRENDS SHOW ANOTHER BATCH OF STRONG
THUNDERSTORMS OVER OUR NW FCST AREA THAT WILL CONTINUE TO TRACK
EAST ACROSS OUR NORTHERN COUNTIES THROUGH THE MID TO LATE EVENING
HOURS WITH HEAVY RAIN AND POTENTIAL FOR LARGE HAIL WITH STRONGEST
ELEVATED STORMS. THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP ACROSS
SOUTHERN WI AND TRACK EAST TO AFFECT AREAS NEAR TO MAINLY NORTH OF
I-96 OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
MAIN FOCUS CONTINUES TO BE ON THE HYDRO/FLOODING THREAT THE NEXT
SEVERAL DAYS. MAINTAINED THE FLOOD WATCH AS IS...GIVEN THE MODELS
REMAINING VERY CONSISTENT WITH CENTRAL LOWER MICHIGAN AS THE MAIN
THREAT AREA. FEEL GOOD THOUGH THAT WE HAVE A BUFFER AREA TO THE
SOUTH DOWN TO ALLEGAN...KENT...IONIA AND GRATIOT COUNTIES AS
CONVECTION CAN BE QUITE FICKLE IN TERMS OF PLACEMENT AT TIMES.
BURSTS OF CONVECTION WILL BE TIED TO MID LEVEL SHORTWAVES AND 850MB
LLJ AND MOISTURE TRANSPORT. FIRST PEAK IN THE 850MB LLJ IS UNDERWAY
AT THIS TIME AND WE ARE SEEING CONVECTION EXPANDING ACROSS CENTRAL
LOWER MICHIGAN AT THIS TIME. FEEL WE WILL LIKELY SEE ANOTHER PEAK IN
ACTIVITY LATER TONIGHT INTO SUNDAY MORNING AS IOWA CONVECTION THIS
EVENING ROLLS EAST INTO THE AREA OVERNIGHT. THERE MAY BE A LULL IN
THE ACTIVITY SUNDAY MORNING...BUT THE MOST WIDESPREAD AND HEAVIEST
RAIN WILL LIKELY OCCUR SUNDAY AFTERNOON AND SUNDAY NIGHT AS A STRONG
LLJ MAX WORKS THROUGH THE AREA. ALL MODELS ARE SHOWING A 60+ KNOT
LLJ SLIDING THROUGH THE AREA. WE WILL NEED TO KEEP AN EYE ON WIND
GUST POTENTIAL GIVEN THESE WINDS ALOFT...BUT STILL THINKING HEAVY
RAINS WILL BE THE MAIN THREAT AFTER WE GET BY HAIL POTENTIAL THIS
EVENING. COULD SEE SOME HAIL OUT OF THE ACTIVITY THIS EVENING AS
CELLS ARE INTERACTING WITH THE WARM FRONT AND ACQUIRING BETTER
ORGANIZATION.
RAIN WILL GRADUALLY BEGIN TO CHANGE OVER TO SOME WET SNOW ON MONDAY
AS COLDER AIR FILTERS IN BEHIND THE SOUTHEAST MOVING FRONTAL
BOUNDARY. WE COULD SEE SOME SLUSHLY LIGHT ACCUMULATIONS ON
MONDAY...BUT NOT THINKING MORE THAN AN INCH OR SO AT THIS POINT.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
LOW PRESSURE WILL BE PULLING AWAY AND COLDER AIR POURING INTO THE
CWA MONDAY NIGHT. BASED ON FORECAST SOUNDINGS...STARTED OFF PCPN AS
SNOW. AS PCPN HANGS ON LONGEST OVER THE SE CWA...WE COULD SEE AROUND
AN INCH ACCUMULATION MONDAY NIGHT.
H8 TEMPS FALL TO -14C EARLY TUESDAY SUGGESTING ENOUGH INSTABILITY
POSSIBLE FOR LAKE EFFECT SNOW. HOWEVER...THE DGZ IS NARROW AND
LOWERING RAPIDLY DURING THIS TIME FRAME AS MOISTURE CONTINUES TO
DIMINISH. I THINK ANY ACCUMS WILL BE UNDER AN INCH. CERTAINLY TEMPS
WILL BE COLD WITH HIGHS ONLY IN THE 30S.
THIS TIME OF YEAR COLD INTRUSIONS DON/T LAST LONG AND THIS WILL BE
NO DIFFERENT. LOW PRESSURE IN THE NORTHERN PLAINS WILL QUICKLY PUSH
WARMER AIR NORTHWARD. HIGHS IN THE 40S WEDNESDAY AND 50S THURSDAY
ARE EXPECTED. AS THAT LOW MOVES EASTWARD...CHANCES FOR RAIN WILL
INCREASE.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 737 PM EDT SAT APR 12 2014
THUNDERSTORMS WILL PERSIST FOR MUCH OF THE NIGHT THROUGH SOUTHWEST
LOWER MI. AVIATION IMPACTS ARE EXPECTED...ESPECIALLY KMKG TO KGRR
AND KLAN...ALTHOUGH THE STORMS COULD END UP JUST NORTH OF THESE
LOCATIONS. WINDS WILL CONTINUE TO BE ERRATIC...BUT AN OVERALL
TREND TOWARD SOUTHEAST TO SOUTH FLOW IS EXPECTED TONIGHT. AS MORE
MOISTURE ARRIVES...CEILINGS WILL LOWER...AND IFR COULD ARRIVE BY
DAYBREAK. WE COULD SEE A BREAK IN THE STORMS LATE TONIGHT INTO SUN
AM...BUT A RESURGENCE IN THE CONVECTION IS EXPECTED SUNDAY
AFTERNOON WITH CONTINUED IMPACTS.
&&
.HYDROLOGY...
ISSUED AT 329 PM EDT SAT APR 12 2014
THINKING HAS NOT CHANGED MUCH IN THE LAST 24 HOURS. STILL LOOKING AT
THE POTENTIAL FOR WIDESPREAD HEAVY RAINS. THE MODELS HAVE NOT BACKED
OFF AT ALL...WITH THE NAM...GFS AND ECMWF ALL SHOWING TOTALS RANGING
FROM AROUND AN INCH IN THE FAR SOUTHEAST TO THREE OR EVEN MORE
ACROSS CENTRAL LOWER MICHIGAN. ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MIDDAY MONDAY.
PRECIPITABLE WATER VALUES STILL LOOK TO PEAK TOMORROW NEAR THE 100TH
PERCENTILE AT 1.3 TO 1.4 INCHES. RIVERS BEING UP ALONG WITH
SATURATED SOILS FROM THE SNOW MELT SHOULD RESULT IN SIGNIFICANT
RIVER RISES. THE FIRST ROUND OF RIVER WARNINGS AND ADVISORIES WENT
OUT TODAY WITH MORE LIKELY COMING IN THE NEXT FEW DAYS. CONVECTION
IS ALWAYS A WILD CARD...BUT THE CONSISTENCY IN THE SWATH OF HEAVY
PRECIPITATION LEADS TO FAIRLY HIGH CONFIDENCE IN THIS EVENT. WE DID
INCLUDE 48 HOURS OF PRECIP INTO THE HYDROLOGIC MODELS TODAY WHICH IS
WHAT IS DRIVING THE INITIAL WAVE OF WARNINGS AND ADVISORIES. THE
WARM FRONT THAT HAS LIFTED INTO THE AREA TODAY WILL BECOME SOMEWHAT
STATIONARY FOR THE NEXT 24 TO 36 HOURS AND BE A FOCUS FOR REPEATED
ROUNDS OF PRECIPITATION. IT LOOKS LIKE THE HEAVIEST RAINS WILL
LIKELY COME SUNDAY AFTERNOON INTO SUNDAY NIGHT. THAT SAID WOULD NOT
BE SURPRISED TO SEE A HEAVY BATCH OF SHOWERS AND STORMS MOVE INTO
THE AREA LATER TONIGHT AFTER FIRING IN IOWA THIS EVENING.
THE RAIN WILL CHANGE OVER TO SOME SNOW ON MONDAY INTO MONDAY NIGHT
BEFORE THE PRECIP ENDS ON TUESDAY. RIVER RISES AND FLOODING THOUGH
WILL CONTINUE WELL INTO NEXT WEEK AS THE WATER WORKS DOWN THE RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH MONDAY MORNING FOR MIZ037>040-043>046-
050>052-056>058-064.
LM...NONE.
&&
UPDATE...LAURENS
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...MJS
HYDROLOGY...DUKEHazardous weather outlook, Apr 12, 5:52 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 PM EDT SAT APR 12 2014 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 130800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 552 PM EDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ONGOING THIS EVENING WILL HAVE THE THREAT TO BECOME SEVERE WITH STRONG DAMAGING WINDS OVER 60 MPH AND LARGE HAIL OVER AN INCH IN DIAMETER. THERE IS A CHANCE AN ISOLATED TORNADO COULD SPIN UP ALSO. THE BEST CHANCE OF STORMS WILL BE ESPECIALLY NORTH OF A LINE FROM HOLLAND TO LANSING. ADDITIONAL STORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT TONIGHT. THE PRIMARY THREAT OVERNIGHT WILL BE LOCALLY HEAVY RAINFALL LEADING TO URBAN AND SMALL STREAM FLOODING. AN ISOLATED WIND GUST TO 60 MPH OR ISOLATED LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING. THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS. A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH TEMPERATURES IN THE MID 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE. MEADE NJJ
In the hours before
Local storm report, Apr 12, 8:51 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
851 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 2 SW SHELBY 43.59N 86.39W
04/12/2014 M0.75 INCH OCEANA MI TRAINED SPOTTER
HAIL WAS COMING DOWN HEAVILY AT THE TIME OF REPORT.
SPOTTER MESURED 36 MPH WIND GUST.
&&
JMAPLESLocal storm report, Apr 12, 9:03 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
903 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 4 SE STONY LAKE 43.51N 86.45W
04/12/2014 E0.50 INCH OCEANA MI PUBLIC
&&
NJJLocal storm report, Apr 12, 9:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
917 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST BIG RAPIDS 43.70N 85.48W
04/12/2014 M56 MPH MECOSTA MI PUBLIC
MEASURED ON THE CAMPUS OF FERRIS STATE UNIVERSITY.
&&
NJJLocal storm report, Apr 12, 9:24 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
924 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG MORLEY 43.49N 85.45W
04/12/2014 MECOSTA MI PUBLIC
REPORTS OF A BARN DOOR PUSHED IN...A YARD SHED
DESTROYED...AND SIGNIFICANT DAMAGE TO A GARAGE ROOF AT A
RESIDENCE.
&&
NJJLocal storm report, Apr 12, 9:25 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG BIG RAPIDS 43.70N 85.48W
04/12/2014 MECOSTA MI EMERGENCY MNGR
EMERGENCY MANAGER REPORTS THAT A TRAILER HAS BEEN BLOWN
OVER AND NUMEROUS TREES DOWN AND POWER OUTAGES IN BIG
RAPIDS.
&&
NJJLocal storm report, Apr 12, 9:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 5 NNE PENTWATER 43.85N 86.41W
04/12/2014 MASON MI EMERGENCY MNGR
REPORTS OF MULTIPLE TYPES OF DAMAGE IN SUMMIT AND
RIVERTON TOWNSHIPS. DAMAGE INCLUDES IRRIGATION PIVOTS
TIPPED OVER...TREES DOWN...AND DAMAGE TO BUILDINGS.
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:41 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo, Oceana | 49 min |
| Apr 12, 8:49 PM EDT | Special Marine Warning | GRR | 41 min | |
| Apr 12, 8:56 PM EDT | Areal Flood Warning | GRR | Newaygo, Oceana | 7 days |
| Apr 12, 9:22 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta, Montcalm | 38 min |
| Apr 12, 9:43 PM EDT | Areal Flood Warning | GRR | Muskegon | 5 days |
| Apr 12, 9:44 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Apr 12, 10:05 PM EDT | Areal Flood Warning | GRR | Gratiot, Isabella, Mecosta, Montcalm | 6 days |
| Apr 12, 10:19 PM EDT | River Flood Warning | GRR | Kalamazoo | 7 days |
| Apr 12, 10:56 PM EDT | River Flood Advisory | GRR | Kent | 6 days |
| Apr 12, 10:56 PM EDT | River Flood Advisory | GRR | Kent | 6 days |
| Apr 12, 10:56 PM EDT | River Flood Advisory | GRR | Barry | 6 days |
| Apr 12, 10:56 PM EDT | River Flood Advisory | GRR | Gratiot | 4 days |
| Apr 13, 12:10 AM EDT | Special Marine Warning | GRR | 3 hr | |
| Apr 13, 12:59 AM EDT | Special Weather Statement | GRR | Newaygo, Oceana | 61 min |
| Apr 13, 4:54 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Apr 13, 5:16 AM EDT | Special Weather Statement | GRR | Muskegon, Newaygo, Oceana | 59 min |
| Apr 13, 5:38 AM EDT | Special Weather Statement | GRR | Allegan, Ottawa | 67 min |
| Apr 13, 6:44 AM EDT | Special Weather Statement | GRR | Gratiot, Isabella, Montcalm | 61 min |
| Apr 13, 12:19 PM EDT | River Flood Warning | GRR | Kent | 7 days |
| Apr 13, 1:19 PM EDT | Areal Flood Warning | GRR | Clare, Lake, Mason, Osceola | 36 hr |
| Apr 13, 6:28 PM EDT | Special Weather Statement | GRR | Clinton | 62 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.